Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 23, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 5, 2011, 5:42 AM EDT for 10 counties in Virginia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2011, 5:42 AM EDT (09:42 UTC)
- Expired
- Apr 5, 2011, 6:45 AM EDT
- In force
- 63 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties City of Hampton, VA, City of Newport News, VA, City of Poquoson, VA, City of Suffolk, VA, City of Williamsburg, VA, Gloucester County, VA, Isle of Wight County, VA, James City County, VA, Northampton County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 83 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:18 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668
WUUS51 KAKQ 050942
SVRAKQ
VAC073-093-095-131-199-650-700-735-800-830-051045-
/O.NEW.KAKQ.SV.W.0023.110405T0942Z-110405T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
542 AM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GLOUCESTER COUNTY IN EASTERN VIRGINIA...
NORTHEASTERN ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
SOUTHEASTERN JAMES CITY COUNTY IN SOUTHEAST VIRGINIA...
NORTHAMPTON COUNTY IN EASTERN VIRGINIA...
YORK COUNTY IN SOUTHEAST VIRGINIA...
CITY OF HAMPTON IN SOUTHEAST VIRGINIA...
CITY OF NEWPORT NEWS IN SOUTHEAST VIRGINIA...
CITY OF POQUOSON IN SOUTHEAST VIRGINIA...
EASTERN CITY OF SUFFOLK IN SOUTHEAST VIRGINIA...
EASTERN CITY OF WILLIAMSBURG IN SOUTHEAST VIRGINIA...
* UNTIL 645 AM EDT
* AT 538 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DELTAVILLE TO ELBERON...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FORT EUSTIS...DENBIGH...DANDY AND ACHILLES AROUND 550 AM EDT.
GRAFTON...TABB...SMITHFIELD AND SEAFORD AROUND 555 AM EDT.
POQUOSON...NORTHAMPTON...LANGLEY AFB AND CRITTENDEN AROUND 600 AM
EDT.
NASSAWADOX...DRIVER AND HAMPTON AROUND 605 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
YORKTOWN...SEVERN...ORIANA...NEWPORT NEWS GOLF COURSE...MARYUS...
HORNSBYVILLE...HARRIS GROVE...OYSTER POINT...MOGARTS BEACH AND
MENCHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3725 7579 3724 7580 3738 7579 3739 7582
3722 7583 3686 7646 3657 7651 3704 7663
3704 7661 3704 7649 3710 7666 3728 7670
3730 7639 3722 7638 3726 7605 3756 7593
3749 7580 3735 7578 3745 7567 3744 7567
TIME...MOT...LOC 0942Z 288DEG 57KT 3754 7630 3706 7686
WIND...HAIL 60MPH <.75IN
$$
CWAMSLEY2 follow-up statements
162
WWUS51 KAKQ 051022
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
622 AM EDT TUE APR 5 2011
VAC073-093-095-199-650-700-735-800-051032-
/O.CAN.KAKQ.SV.W.0023.000000T0000Z-110405T1045Z/
CITY OF SUFFOLK VA-CITY OF HAMPTON VA-ISLE OF WIGHT VA-
CITY OF POQUOSON VA-CITY OF NEWPORT NEWS VA-JAMES CITY VA-
GLOUCESTER VA-YORK VA-
622 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR YORK...SOUTHEASTERN
GLOUCESTER...SOUTHEASTERN JAMES CITY...CITY OF NEWPORT NEWS...CITY OF
POQUOSON...NORTHEASTERN ISLE OF WIGHT...CITY OF HAMPTON AND EASTERN
CITY OF SUFFOLK COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3724 7580 3737 7579 3739 7584 3738 7586
3735 7583 3727 7583 3724 7587 3722 7583
3723 7586 3717 7592 3718 7592 3720 7592
3714 7597 3727 7604 3756 7593 3749 7580
3735 7578 3736 7574 3745 7567 3744 7567
TIME...MOT...LOC 1022Z 296DEG 5KT 3752 7582 3705 7640
$$
VAC131-051045-
/O.CON.KAKQ.SV.W.0023.000000T0000Z-110405T1045Z/
NORTHAMPTON VA-
622 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHAMPTON
COUNTY UNTIL 645 AM EDT...
AT 620 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WILLIS WHARF TO NORTHAMPTON...MOVING SOUTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CAPE CHARLES...CHERITON AND BAY VIEW AROUND 645 AM EDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE BIRDSNEST...
MACHIPONGO...EASTVILLE...SIMPKINS...OYSTER AND DALBYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3724 7580 3737 7579 3739 7584 3738 7586
3735 7583 3727 7583 3724 7587 3722 7583
3723 7586 3717 7592 3718 7592 3720 7592
3714 7597 3727 7604 3756 7593 3749 7580
3735 7578 3736 7574 3745 7567 3744 7567
TIME...MOT...LOC 1022Z 296DEG 5KT 3752 7582 3705 7640
WIND...HAIL 60MPH <.75IN
$$
CWAMSLEY591
WWUS51 KAKQ 051045 RRA
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
645 AM EDT TUE APR 5 2011
VAC131-051055-
/O.EXP.KAKQ.SV.W.0023.000000T0000Z-110405T1045Z/
NORTHAMPTON VA-
645 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHAMPTON COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3724 7580 3737 7579 3739 7584 3738 7586
3735 7583 3727 7583 3724 7587 3722 7583
3723 7586 3717 7592 3718 7592 3720 7592
3714 7597 3727 7604 3756 7593 3749 7580
3735 7578 3736 7574 3745 7567 3744 7567
TIME...MOT...LOC 1022Z 296DEG 5KT 3752 7582 3705 7640
$$
CWAMSLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:24 AM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 5, 2:24 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 AM EDT TUE APR 5 2011
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION FROM THE WEST EARLY THIS
MORNING AND PUSH OFFSHORE TOWARDS EARLY AFTERNOON. HIGH PRESSURE
BUILDS BACK INTO THE MID ATLANTIC STATES TONIGHT AND
WEDNESDAY...AND SLIDES OFF THE SOUTHEAST COAST ON THURSDAY.
&&
.NEAR TERM /THROUGH TODAY/...
UPDATED TO ADD TOR WATCH 101
LCHS (LOW CAPE/HIGH SHEAR) EVENT APPROACHING THE RGN FROM THE WEST.
FAIRLY NARROW BAND OF STRONGER SHRAS/TSRAS (BRIEF MOD/HVY RAINFALL)
RIGHT ALONG/AHEAD OF COLD FRONTAL PASSAGE (MAIN THREATS WILL BE
STRAIGHT LINE DAMAGING WINDS AND AREAS OF LARGE HAIL IN STRONGER
UPDRAFTS). CAN NOT OUTRULE AN ISOL TORNADO AS THERE AT TIMES WILL
BE BREAKS IN THE MAIN LINE AS STRONGER WINDS ALOFT FILTER DOWN TO
THE SFC WHICH WILL SEPERATE THE LINE INTO BOW SEGMENTS. CURRENT
TIMING WOULD SUGGEST BEST WINDOW OF OPPORTUNITY FOR SVR WX TO BE
08-12Z WEST OF I-95 AND 10-14Z ERN HALF OF THE CWA. GNRLY SVR WX
WILL ONLY BE EXPECTED FOR AROUND 1-2 HRS IN ANY GIVEN AREA.
RESIDUAL SHRAS WILL CONTINUE BEHIND INITIAL LINE (POST FRONTAL
ACTIVITY) BEFORE SOME CLRG DVLPS W/E LATE DAY. GNRLY SVR WX WILL
ONLY BE EXPECTED FOR AROUND 1-2 HRS IN ANY GIVEN AREA).
ALSO TO NOTE...A SIGNIFICANT AMOUNT OF LIGHTNING HAS STAYED FURTHER
TO THE SOUTH OF THE OH/TN VLY EARLIER THIS AM...BUT THINKING
ACTIVITY WILL START TO SPREAD FURTHER NORTH INTO THE SRN HALF OF THE
CWA THIS AM AS INSTABILITY INCREASES.
OVERALL QPF WILL BE IN THE 0.25-0.50 INCH RANGE WITH LOCALLY HIGHER
AMOUNTS POSSIBLE NEAR AN INCH IN THUNDERSTORMS (ESP FAR SE CWA).
BULK OF HIGHS (7AM-7PM) WILL BE SET IN THE AM HRS (GNRLY MID/UPR
60S).
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
DRY/COOL WX TNT...THEN PARTLY TO MOSTLY SUNNY WEDNESDAY AS HIGH
PRESSURE TRAVERSES THE AREA. LOWS TUES NIGHT IN THE 30S TO LOW
40S. HIGHS WEDNESDAY FROM THE UPR 50S EASTERN SHORE TO THE UPR 60S
WEST. HIGH PRESSURE WILL PARK ITSELF OFF THE SOUTHEAST COAST WED
NIGHT AND THURS. RETURN FLOW FROM THE SOUTH WILL ALLOW FOR A MILD
AFTERNOON ON THURS WITH HIGHS REACHING THE UPR 60S EASTERN
SHORE/IMMEDIATE COAST TO THE MID 70S INTERIOR LOCATIONS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
GOING CLSR TO THE 12Z ECMWF FOR THE EXTENDED PERIOD. WEAK FRNTL
BDNRY (BACKDOOR/WRM FRNT) WILL LAY ACRS THE CWA THU NGT INTO ERLY
SUN. WEAK SHRTWVS/ASSOC AREAS OF MOIST WILL MOVE THRU IN WNW FLO
ALOFT...AND WILL RESULT IN SLGT OR SML CHCS FOR SHRAS ACRS THE
REGION. THAT BNDRY WILL LIFT N OF THE ENTIRE AREA SUN AFTN WITH
WRMER SW FLO EXPECTED ALL LOCATIONS. MAINLY DRY WX SUN AFTN THRU
MON...BEFORE NEXT COLD FRNT BRINGS SLGT CHC OF SHRAS MON NGT.
MAX TEMPS ON FRI RANGING FM NEAR 60 OVR THE LWR MD/VA ERN SHR...TO
THE MID 70S SW. HIGHS ON SAT RANGING FM THE LWR 60S OVR LWR MD ERN
SHR...TO NEAR 80 SW. MAX TEMPS ON SUN RANGING THRU THE 70S TO NEAR
80...AND IN THE MID 70S TO LWR 80S ON MON.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
GUSTY S WNDS BTWN 20-35 KT CONTS OUT AHEAD OF CDFRNT THIS AM. BASED
ON LTST RADAR TRENDS AND MODEL DATA...TRIMMED BACK CONVECTION (CB)
FROM CDFRNTL PASSAGE TO A 2-3 HR WINDOW (10-13Z KRIC...12-15Z ALONG
THE CSTL TAF SITES). ADDED ANTHR 3 HR PRD OF POST FRNTL PCPN THRU
AM HRS. WNDS SHFT TO W THEN NW BEHIND FROPA AND REMAIN GUSTY INTO
AFTRN HRS AS CAA SURGE OVRSPRDS RGN. MVFR TO LCL IFR CNDTNS WITH
PCPN AND FROPA LIFT INTO VFR RANGE BY THE AFTRN. CLRG WITH DMNSHG
WNDS ALL AREAS AFTR 00Z.
HI PRES BLDS INTO THE AREA...THEN OFF THE CST FOR TONITE THRU THU.
&&
.MARINE...
BASED ON CRNT WND GUSTS...DECIDED TO HOIST GALE WRNGS FOR CSTL
WTRS THRU THE REST OF TONITE. OTW...STRNG SCA'S REMAIN IN PLACE
AHEAD OF APPRCHG CDFRNT PROGGED TO CROSS THE MARINE AREA TUESDAY.
PVS DSCN:
COOLER/MORE STABLE AIR OVR THE CHES WTRS SHUD KEEP GUSTS BLO GALE
FORCE INTO TUE MORNG. HIGHER GUSTS PSBL IN CONVECTION THAT DVLPS
LATE TONITE/ERLY TUE MORNG...BUT THOSE WNDS WUD BE HANDLED WITH
MARINE STATEMENTS AND PSBL WRNGS. NW WNDS PROVIDE CAA BEHIND THE
FRNT TUE MORNG THRU TUE AFTN...WITH WND SPEEDS MAINLY 15 TO 25 KT.
HIGH PRES BLDS ACRS THE MARINE AREA AND OFF THE MID ATLC/SE CST WED
THRU THU. A BACKDOOR FRNT THEN DROPS INTO AND ACRS THE AREA FOR
THU NGT THRU SAT...PROVIDING SE...E OR NE WNDS 15 KT OR LESS.
&&
.CLIMATE...
RECORD HIGH'S SET FOR MON APRIL 4TH AT RIC...TIED AT ORF.
RIC 86/1956...*87 ACTUAL HIGH TODAY (NEW RECORD)
ORF 86/1963...*86 ACTUAL HIGH TODAY (TIES RECORD)
SBY 83/1999...
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>633.
GALE WARNING UNTIL 7 AM EDT THIS MORNING FOR ANZ650-652-654-
656-658.
&&
SYNOPSIS...CCW
NEAR TERM...CCW
SHORT TERM...JDM
LONG TERM...TMG
AVIATION...MPR
MARINE...MPR/TMG
CLIMATE...Hazardous weather outlook, Apr 5, 2:20 AM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 220 AM EDT TUE APR 5 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ072>078-081>100-060630- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 220 AM EDT TUE APR 5 2011 ...TORNADO WATCH 101 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ650-652-654-656-658-060630- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 220 AM EDT TUE APR 5 2011 ...GALE WARNING IN EFFECT UNTIL 7 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ630>633-060630- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- 220 AM EDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 101 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ048-049-060>071-079-080-060630- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- BRUNSWICK-DINWIDDIE- 220 AM EDT TUE APR 5 2011 ...TORNADO WATCH 101 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 5, 12:15 AM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1215 AM EDT TUE APR 5 2011
VAZ048-049-060>064-066>069-050515-
AMELIA VA-CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER
VA-LOUISA VA-LUNENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
1215 AM EDT TUE APR 5 2011
...SHOWERS WITH GUSTY WINDS AND SMALL HAIL MOVING INTO PORTIONS OF
THE VIRGINIA PIEDMONT REGION...
AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH BREIF HEAVY RAINFALL FROM 8 MILES NORTHEAST OF
MINERAL TO 20 MILES SOUTH OF DARLINGTON HEIGHTS...OR FROM 8 MILES
NORTHEAST OF MINERAL TO 7 MILES NORTHEAST OF CLOVER...MOVING
NORTHEAST AT 45 MPH. THIS ACTVITY WILL BE NEAR TAMWORTH AROUND 1220
AM EDT... PLEASANT GROVE AROUND 1225 AM EDT...
VICTORIA AROUND 1230 AM EDT...
RUBERMOUNT AROUND 1235 AM EDT...
OLIVEVILLE AROUND 1240 AM EDT...
MACON AROUND 1245 AM EDT...
WIND GUSTS OF 30 TO 40 MPH...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS
CAN BE EXPECTED WITH THIS ACTIVITY. A RUMBLE OF THUNDER AND AN
OCCASIONAL LIGHTNING STRIKE WILL BE POSSIBLE AS WELL.
LAT...LON 3739 7860 3734 7850 3735 7847 3763 7826
3770 7826 3775 7845 3780 7850 3809 7825
3814 7817 3815 7802 3811 7784 3800 7764
3825 7737 3825 7730 3824 7729 3698 7820
3695 7848 3708 7846 3719 7868 3725 7870
WAMSLEYSpecial weather statement, Apr 5, 4:09 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
409 AM EDT TUE APR 5 2011
VAZ062-063-068>071-080-081-050845-
AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-GOOCHLAND VA-HANOVER
VA-HENRICO VA-POWHATAN VA-PRINCE GEORGE VA-
409 AM EDT TUE APR 5 2011
...STRONG THUNDERSTORMS MOVING INTO THE RICHMOND METRO AREA...
AT 408 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS FROM MANAKIN TO SCOTTS FORK...OR FROM
6 MILES NORTHWEST OF TUCKAHOE TO MANNBORO...MOVING EAST AT 50 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
GLEN ALLEN AROUND 415 AM EDT...
MECHANICSVILLE AROUND 420 AM EDT...
STUDLEY AROUND 425 AM EDT...
WOODS EDGE AROUND 430 AM EDT...
MATHIS PARK HOPEWELL AROUND 435 AM EDT...
WIND GUSTS TO 50 MPH AND LOCALLY HEAVY DOWNPOURS ARE EXPECTED IN THE
PATH OF THESE STORMS.
LAT...LON 3768 7771 3774 7730 3773 7730 3772 7729
3772 7726 3755 7722 3754 7724 3754 7722
3747 7721 3739 7724 3739 7726 3735 7726
3722 7738 3724 7794
44Local storm report, Apr 5, 4:26 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND DMG CHASE CITY 36.80N 78.46W
04/05/2011 MECKLENBURG VA LAW ENFORCEMENT
NUMEROUS TREES REPORTED KNOCKED DOWN.
&&
WAMSLEYSpecial weather statement, Apr 5, 4:45 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
445 AM EDT TUE APR 5 2011
NCZ012-VAZ079>081-087>089-092-050945-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-NORTHAMPTON NC-PRINCE GEORGE
VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
445 AM EDT TUE APR 5 2011
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN VIRGINIA...
AT 443 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM SUTHERLAND TO GASBURG...OR FROM 6
MILES SOUTHEAST OF LAKE CHESDIN PARK TO 12 MILES WEST OF ROANOKE
RAPIDS...MOVING EAST AT 40 TO 50 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...
VULTARE AROUND 450 AM EDT...
GUM FORKS AROUND 455 AM EDT...
GASTON AROUND 500 AM EDT...
MUD CASTLE AROUND 505 AM EDT...
GUMBERRY AROUND 510 AM EDT...
PLEASANT GROVE AROUND 515 AM EDT...
WIND GUSTS TO 50 MPH...DANGEROUS LIGHTNING AND LOCALLY HEAVY
RAINFALL ARE EXPECTED IN THE PATH OF THESE STORMS.
LAT...LON 3623 7739 3631 7745 3630 7756 3633 7759
3640 7756 3643 7764 3647 7766 3647 7776
3650 7789 3651 7791 3656 7790 3722 7761
3723 7706 3620 7731
44Local storm report, Apr 5, 4:58 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 AM TSTM WND GST RICHMOND INTERNATIONAL 37.51N 77.32W
04/05/2011 M58.00 MPH HENRICO VA ASOS
&&
MRUSNAKThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 11:15 PM EDT | Gale Warning | AKQ | 11 hr | |
| Apr 4, 11:15 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Lunenburg, Prince Edward | 60 min |
| Apr 5, 12:15 AM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Fluvanna, Goochland, Louisa, Powhatan and 1 more | 60 min |
| Apr 5, 2:56 AM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Lunenburg, Prince Edward | 64 min |
| Apr 5, 3:19 AM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland, Louisa | 41 min |
| Apr 5, 3:44 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway | 61 min |
| Apr 5, 3:54 AM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Goochland, Hanover, Louisa, Powhatan | 51 min |
| Apr 5, 4:09 AM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Colonial Heights, City of Richmond | 36 min |
| Apr 5, 4:36 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Charles City, Chesterfield, Dinwiddie, Hanover, Henrico and 7 more | 54 min |
| Apr 5, 4:45 AM EDT | Special Weather Statement | AKQ | Dinwiddie, Greensville, Prince George, Sussex, City of Emporia, City of Petersburg | 60 min |
| Apr 5, 4:56 AM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, King William, Lancaster, Middlesex, Northumberland and 2 more | 64 min |
| Apr 5, 4:58 AM EDT | Tornado Warning | AKQ | Charles City, Henrico, King and Queen, King William, New Kent | 32 min |
| Apr 5, 5:02 AM EDT | Special Marine Warning | AKQ | 88 min | |
| Apr 5, 5:23 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Isle of Wight, James City, Prince George, Southampton, Surry and 4 more | 37 min |
| Apr 5, 5:28 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, James City, King and Queen, Lancaster, Mathews and 4 more | 51 min |
| Apr 5, 5:43 AM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Lancaster, Northumberland | 62 min |
| Apr 5, 6:02 AM EDT | Special Marine Warning | AKQ | 88 min | |
| Apr 5, 6:07 AM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 53 min |
| Apr 5, 7:30 AM EDT | Special Marine Warning | AKQ | 90 min | |
| Apr 5, 9:11 AM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Prince George, Sussex, City of Colonial Heights and 3 more | 64 min |
| Apr 5, 9:16 AM EDT | Special Weather Statement | AKQ | Caroline, Chesterfield, Essex, Hanover, Henrico, King and Queen and 5 more | 59 min |
| Apr 5, 9:57 AM EDT | Special Weather Statement | AKQ | Essex, Gloucester, Henrico, King and Queen, King William, Lancaster and 6 more | 63 min |
| Apr 5, 10:00 AM EDT | Special Weather Statement | AKQ | Charles City, Greensville, Isle of Wight, James City, Prince George, Southampton and 10 more | 60 min |
| Apr 5, 10:17 AM EDT | Severe Thunderstorm Warning | AKQ | Essex, Gloucester, King and Queen, King William, Lancaster, Mathews and 4 more | 58 min |
| Apr 5, 10:19 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, Greensville, Isle of Wight, James City, King and Queen and 18 more | 56 min |
| Apr 5, 10:34 AM EDT | Special Marine Warning | AKQ | 71 min | |
| Apr 5, 11:13 AM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Mathews, Northampton, York, City of Chesapeake, City of Hampton and 6 more | 62 min |
| Apr 5, 11:30 AM EDT | Special Weather Statement | AKQ | Accomack | 45 min |
| Apr 5, 11:42 AM EDT | Special Marine Warning | AKQ | 93 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.